Alert archive / Iowa / Freezing Rain Advisories in 2012
Freezing Rain Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this freezing rain advisory at Feb 13, 2012, 8:29 PM CST for 15 counties in Iowa; Clark County, Scotland County, Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 8:29 PM CST (02:29 UTC)
- Expired
- Feb 14, 2012, 3:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Delaware County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Van Buren County, IA, Washington County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWUS43 KDVN 140229 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 829 PM CST MON FEB 13 2012 ...FREEZING DRIZZLE CAUSING ICY ROADS TONIGHT... .AREAS OF FREEZING DRIZZLE WERE CAUSING ICE TO FORM ON AREA ROADS RESULTING IN HAZARDOUS DRIVING CONDITIONS. THE FREEZING DRIZZLE IS EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. . IAZ040>042-051>053-063>065-076-077-087-088-098-099-MOZ009-010- 140900- /O.NEW.KDVN.ZR.Y.0002.120214T0229Z-120214T0900Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA... .FORT MADISON...MEMPHIS...KAHOKA 829 PM CST MON FEB 13 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. * TIMING...AREAS OF FREEZING DRIZZLE WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH EARLY TUESDAY MORNING. * SNOWFALL...SOME LIGHT SNOW OR FLURRIES MAY BE MIXED WITH THE FREEZING DRIZZLE AT TIMES...BUT NO SNOW ACCUMULATIONS ARE EXPECTED. * ICE ACCUMULATION...A THIN LAYER OF ICE IS EXPECTED ON EXPOSED SURFACES. TOTAL ACCUMULATIONS WILL BE A FEW HUNDREDTHS OF AN INCH OR LESS. * IMPACTS...ICY CONDITIONS WERE ALREADY BEING REPORTED IN THE ADVISORY AREA. THE ICY CONDITIONS WILL CONTINUE INTO EARLY TUESDAY MORNING CAUSING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND BE CAREFUL WHILE TRAVELING. && $$
2 follow-up statements
502 WWUS43 KDVN 140532 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1132 PM CST MON FEB 13 2012 ...FREEZING DRIZZLE CAUSING ICY ROADS TONIGHT... .AREAS OF FREEZING DRIZZLE WILL CAUSE ICE TO FORM ON AREA ROADS RESULTING IN HAZARDOUS DRIVING CONDITIONS. THE FREEZING DRIZZLE IS EXPECTED TO DIMINISH EARLY TUESDAY MORNING. IAZ040>042-051>053-063>065-076-077-087-088-098-099-MOZ009-010- 140900- /O.CON.KDVN.ZR.Y.0002.000000T0000Z-120214T0900Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA... .FORT MADISON...MEMPHIS...KAHOKA 1132 PM CST MON FEB 13 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * TIMING...AREAS OF FREEZING DRIZZLE WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH EARLY TUESDAY MORNING. * SNOWFALL...SOME LIGHT SNOW OR FLURRIES MAY BE MIXED WITH THE FREEZING DRIZZLE AT TIMES...BUT NO SNOW ACCUMULATIONS ARE EXPECTED. * ICE ACCUMULATION...A THIN LAYER OF ICE IS EXPECTED ON EXPOSED SURFACES. TOTAL ACCUMULATIONS WILL BE A FEW HUNDREDTHS OF AN INCH OR LESS. * IMPACTS...THE ICY CONDITIONS WILL CONTINUE INTO EARLY TUESDAY MORNING CAUSING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND BE CAREFUL WHILE TRAVELING. && $$
916 WWUS43 KDVN 140858 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 AM CST TUE FEB 14 2012 ...FREEZING DRIZZLE DIMINISHING... .THE FREEZING DRIZZLE IS DIMINISHING AND IS BEING REPLACED BY FLURRIES. IAZ040>042-051>053-063>065-076-077-087-088-098-099-MOZ009-010- 141000- /O.EXP.KDVN.ZR.Y.0002.000000T0000Z-120214T0900Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON...FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA... .FORT MADISON...MEMPHIS...KAHOKA 258 AM CST TUE FEB 14 2012 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE FREEZING DRIZZLE HAS DIMINISHED AND HAS BEEN REPLACED BY FLURRIES. SOME PATCHY FREEZING DRIZZLE WILL CONTINUE...BUT IS NOT EXPECTED TO CAUSE WIDESPREAD ICE ACCUMULATIONS. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this freezing rain advisory went out at Feb 13, 5:52 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 13, 5:52 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 552 PM CST MON FEB 13 2012 .AVIATION... THE ACCUMULATING SNOW HAS MOVED NORTHEAST OF ALL TAF SITES. FOR THE REST OF THE TONIGHT INTO TUESDAY MORNING ABUNDANT LOW LEVEL MOISTURE WILL GIVE THE AREA WIDESPREAD MVFR TO OCCASIONAL IFR CIGS WITH MVFR VSBYS GENERALLY IN THE 3-5SM RANGE DUE TO FOG AND INTERMITTENT LIGHT SNOW AND/OR FREEZING DRIZZLE. VISIBILITIES SHOULD IMPROVE TO 6SM OR BETTER TUESDAY MORNING AS WINDS BECOME MORE SOUTHWESTERLY. MODEL RELATIVE HUMIDITY PROGS SUGGEST CLEARING FROM WEST TO EAST TUESDAY AFTERNOON...HOWEVER FORECAST SOUNDINGS SHOW A STRONG LOW LEVEL INVERSION WHICH COULD TRAP THE LOW CLOUDS OVER THE AREA. FOR NOW HAVE SCATTERED OUT THE LOW CLOUDS EARLY TUESDAY AFTERNOON AT KCID AND HELD MVFR CIGS THROUGH THE AFTERNOON AT KDBQ/KMLI/KBRL. ..DLF.. && .PREV DISCUSSION... /ISSUED 330 PM CST MON FEB 13 2012/ SYNOPSIS... 12Z UA ANALYSIS HAS A STRONG LLJ RUNNING FROM TEXAS INTO NORTHWEST MISSOURI AND WESTERN IOWA. AN UPPER RIDGE WAS OVER THE SOUTHEAST CONUS WITH A MODERATELY STRONG TROF FROM LAKE WINNIPEG TO THE BIG BEND OF TEXAS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON HAS A DRY SLOT MOVING NORTHEAST INTO IOWA/MISSOURI WITH A LARGE EXPANSE OF LOW CLOUDS BELOW. RADAR HAS BANDED PRECIPITATION RUNNING ACROSS EASTERN IOWA INTO WEST CENTRAL ILLINOIS WITH IMPLIED DZ/FZDZ/SN ASSOCIATED WITH THE LOW CLOUDS IN THE DRY SLOT. 18Z SFC ANALYSIS HAS SOUTHERLY FLOW ACROSS THE MIDWEST WITH SEVERAL TROFS IN THE PLAINS. DEW POINTS WERE IN THE 20S AND 30S ACROSS MUCH OF THE MIDWEST WITH TEENS OVER THE GREAT LAKES AND OHIO VALLEY. SHORT TERM...TONIGHT AND TUESDAY... RUC TRENDS CONTINUE TO BE REASONABLY USEFUL AND WERE FOLLOWED WITH INPUTS FROM SATELLITE IMAGERY/RADAR. THE CURRENT WAA VORT LOBE IS ROTATING INTO WISCONSIN AND IS TAKING THE FIRST WAVE OF WAA SNOW WITH IT. A MUCH WEAKER WAVE WITH ASSOCIATED VORT MAXES IS CURRENTLY ROTATING THROUGH THE CWFA. LIMITED HEATING HAS ALLOWED THIS BAND TO EVOLVE INTO CONVECTIVE SHSN WHICH IS PRODUCING ROUGHLY 0.5 INCHES IN A SHORT TIME PERIOD. THESE VORT MAXES WILL STILL BE OVER THE EASTERN CWFA AT SUNSET SO WILL GO WITH THE HIGHEST POPS TO THE NORTH/EAST. ANY ADDITIONAL SNOW ACCUMULATION TONIGHT WILL BE A DUSTING AT BEST. OVERALL FORCING BECOMES NEUTRAL BY MID EVENING WITH WEAK SUBSIDENCE DEVELOPING QUICKLY BY LATE EVENING. FCST SOUNDINGS CONTINUE TO SHOW A TRAPPING INVERSION AND DRYING OUT ALOFT AND A SLIGHT DRYING IN THE LOWER LEVELS BY MID EVENING. THUS FZDZ SHOULD BEGIN DEVELOPING AS THE FORCING WEAKENS BY MID TO LATE EVENING ACROSS THE CWFA. PAVEMENT TEMPERATURES RIGHT NOW ARE HOLDING AT OR JUST ABOVE FREEZING AND WITH MINS GENERALLY IN THE UPPER 20S OVERNIGHT NOT MUCH ADDITIONAL COOLING OF THE PAVEMENT TEMPERATURES SHOULD OCCUR. THUS NO HEADLINE IS ANTICIPATED FOR THE FZDZ DEVELOPING TONIGHT. ELEVATED SURFACES MAY DEVELOP A THIN GLAZE ON THEM TONIGHT AS THEY WILL BE ABLE TO COOL A BIT QUICKER. WINDS DROP OFF LATER TONIGHT WHICH MAY ALLOW SOME PATCHY FOG TO DEVELOP IN THE SATURATED BOUNDARY LAYER NEAR THE SFC. THUS WILL GO WITH A MENTION OF PATCHY FOG AS WELL. TUESDAY...FLURRIES AND FZDZ WILL LINGER INTO THE FIRST PART OF THE MORNING BEFORE ENDING. FCST SOUNDINGS CONTINUE TO SHOW MOISTURE TRAPPED BELOW THE INVERSION SO CLOUDS WILL BE SLOW TO CLEAR UNTIL STRONGER SUBSIDENCE DEVELOPS IN THE AFTERNOON. ..08.. LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... WEDNESDAY THROUGH THURSDAY POTENTIAL STORM SYSTEM...THE NEXT MAJOR STORM SYSTEM THAT WILL EVENTUALLY ROLL OUT ACRS THE MID CONUS THIS PERIOD CAN BE SEEN ON WATER VAPOR IMAGERY DIGGING SOUTH ACRS CENTRAL CA. THE LATEST SUITE OF 12Z RUN MEDIUM RANGE MODELS CONTINUE TO VARY FROM RUN TO RUN WITH PHASING AND ENERGY EVOLUTION OF THIS UPSTREAM IMPULSE IN THE SOUTHERN STREAM AND HOW FAR NORTH OR SOUTH IT WILL TREND. THE 12Z RUNS HAVE STARTED TO PICK UP ON IT AS THE WAVE ENTERS THE CONUS AND ARE TRENDING IT BACK SOUTH FROM THE 00Z RUNS. BUT EXTRAPOLATED UPPER JET PLACEMENT BY THU MORNING FROM ACRS SOUTHEAST TX UP TO THE TN VALLEY...AND THE TRENDS OF THIS WAVE DIGGING FURTHER SOUTH ON THE CURRENT WATER VAPOR LOOP ACRS CA THAN WHAT THE LATEST MODEL RUNS SUGGEST...SUPPORT AN EVEN FURTHER SOUTHWARD TREND THAT WILL PROBABLY OCCUR ON THE NEXT FEW MODEL RUNS. THE MAJORITY OF THE 12Z RUNS SUGGEST THAT THICKNESSES/LLVL TEMPS WILL BE MILD ENOUGH THAT RAIN WILL SPREAD UP ACRS THE SOUTH HALF OF THE CWA WED AFTERNOON AS A SFC LOW EVOLVES FROM ACRS NORTHEASTERN OK INTO SOUTHWEST MO...BRUNT OF MID LEVEL TROF ACRS NORTHEAST KS. PHASING ISSUES STILL ABOUND WITH THIS SYSTEM/S INTERACTION WITH NORTHERN PLAINS-CENTRAL CANADIAN L/W TROF INTO WED NIGHT. THE 12Z NAM CONTINUES THE FURTHEST NORTH WITH BOTH SFC AND MID LEVEL SYSTEM THROUGH THU MORNING AND IS ALSO THE MILDEST WITH MAINLY A RAIN EVENT ALMOST CWA-WIDE OVERNIGHT. BUT THE NAM/S QPF OF WIDESPREAD 1 TO 1.4 INCHES OF RAINFALL BY THU MORNING APPEARS WAY TOO WET AT THIS MOMENT. THE 12Z GFS IS FURTHER SOUTH WITH THE LOW PRESSURE/ TROF FORCING SYSTEMS AND RESULTANT DEF ZONE MAINLY ACRS THE SOUTHEAST HALF TO THIRD OF THE CWA. THE GFS SUPPORTS MAINLY RAIN IN THE SOUTH/.5-1 INCH/...BUT THE NORTH HALF OF DEF ZONE COLD CONVEYOR COOLING INTO WET SNOW WITH AT LEAST 2-5 INCHES OF SNOW ACCUM FROM FAIRFIELD/KEOSAUQUA IA...TO JUST NORTH OF THE QUAD CITIES...AND TO NEAR FREEPORT IN NW IL. THE NEW 12Z ECMWF CONTINUES TO BE THE MOST OMINOUS/SLOWER AND MORE PHASED/ WITH BRUNT OF DEF ZONE OVER MUCH OF THE CWA AND COOLING INTO ALL SNOW AS WED NIGHT PROGRESSES AND LINGERING THROUGH MID THU MORNING. THE EURO WOULD SUGGEST WINTER STORMS CRITERIA SNOWS OF 6 INCHES PLUS FOR PORTIONS OF THE LOCAL FCST AREA. BUT THE LLVL SYSTEM STEERING PATH AND DEVELOPMENT DON/T MAKE SENSE WITH RELATION WITH BOTH OF ITS INDICATED MID LEVEL AN UPPER JET PLACEMENT WELL TO THE SOUTH. THE LOW TO MID LEVEL LOWS SEEM TOO WRAPPED UP AND TOO FAR NORTH WHEN COMPARED TO ITS SYNOPTIC SCALE SET- UP AND STEERED FORCING MECHANISMS. AGAIN EXPECT A SOUTHWARD TREND IN THE SOLUTIONS EVENTUALLY...AND THE POTENTIAL OF THE NORTH HALF OF THE FCST AREA TO MISS OUT ON ANY SIGNIFICANT PRECIP. THE NORTHERN FLANK OF ANY DEF ZONE MAY JUST END UP IMPACTING THE SOUTHERN CWA. OF COURSE A FURTHER SOUTHWARD TREND WOULD MEAN THE SOUTH COULD END UP GETTING MORE SNOW THAN RAIN AS WELL. FOR NOW WILL TREND A BIT SOUTH BUT STILL BLANKET WED NIGHT WITH HIGH POPS FOR RAIN IN THE SOUTH HALF...AND A MIX OF RAIN/SNOW TRENDING TO ALL WET SNOW IN THE NORTH HALF. WILL WALK OUT ANY LINGERING DEF ZONE OUT OF THE NORTHEASTERN AND EASTERN CWA BY 18Z THU WITH LIGHTER ADDITIONAL QPF ACCUMULATIONS. STAY TUNED FOR THE NEXT FEW RUNS FOR HOPEFULLY SOME MORE CERTAINTY OR IDEA IF THE MEDIUM RANGE SOLUTIONS CAN GET A HANDLE ON IT. FRIDAY THROUGH MONDAY...AFTER THE WED-THU SYSTEM EXITS...LATEST ARCTIC OSCILLATION TREND SUGGEST DIGGING L/W TROFFINESS DOWN ACRS PORTIONS OF THE UPPER MIDWEST AND GRT LKS INTO THE WEEKEND... BUT NO REAL SIGNIFICANT COLD PUSH OR ARCTIC AIRMASS INFLUX. INCREASING/DIGGING CYCLONIC NORTHWESTERLY FLOW DEVELOPING ACRS THE WESTERN GRT LKS NEXT FRI MAY STILL LOOK TO USHER A CLIPPER TYPE SYSTEM IN OR NEAR THE AREA...BUT LATEST SIGNS IT WILL BE DEFLECTED TO THE NORTHEAST ACRS WI. THE 12Z GFS TARGETS THE DVN CWA WITH A WEAK CLIPPER AND FLURRIES OR LIGHT SNOW SHOWERS ON SAT...WHILE THE ECMWF REMAINS DRY WITH HIGHS IN THE UPPER 30S TO NEAR 40. BROAD NORTH-WESTERLIES AND THE SOUTHERN STREAM CALMING DOWN FOR A FEW DAYS SUPPORT JUST GOING DY FOR THE WEEKEND AND THERMALLY MODERATING FOR NOW. LONGER RANGE SIGNALS THEN SUGGEST THE NEXT MAJOR WAVE INFUSION ACRS THE WESTERN CONUS WILL RESULT IN SOME TYPE OF SYSTEM EVENTUALLY EJECTING OUT ACRS THE MID CONUS BY MID NEXT WEEK...BUT TIMING... MOISTURE AVAILABILITY AND TEMP PROFILES FOR EVENTUAL PRECIP TYPE/AMOUNTS BY THAT TIME STILL VERY MUCH UP IN THE AIR. THE 12Z ECMWF HAS RAIN AND SNOW BY NEXT MONDAY AFTERNOON...THE 12Z GFS BREAKS OUT MAINLY RAIN ON TUE WITH A FURTHER NORTH ORIENTED FRONTAL SYSTEM. BUT THESE SOLUTIONS VERY DIFFERENT FROM EACH OTHER AND NO REAL CONFIDENCE IN EITHER AT THIS POINT...WILL MAINTAIN A DRY FCST THROUGH NEXT MON. ..12.. AVIATION... THE NEXT UPPER LEVEL DISTURBANCE IS ROTATING THROUGH EASTERN IOWA AND ILLINOIS. LIMITED HEATING THIS AFTERNOON HAS ALLOWED THE BAND OF SNOW TO BECOME CONVECTIVE WITH BRIEF LIFR REDUCTIONS. MVFR WITH SOME IFR CONDITIONS WILL CONTINUE THROUGH 00Z/14. AFT 00Z/14 MVFR CONDITIONS SHOULD PREVAIL BUT MAY DETERIORATE TO IFR. FZDZ IS EXPECTED TO DVLP AFT 03Z/14 BASED ON CURRENT TRENDS WITH OBS. THERE IS A POTENTIAL FOR FZFG AFT 06Z/14 AS WINDS BECOME LIGHT AND THE LOWER ATMOSPHERE REMAINS SATURATED. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Feb 13, 4:23 AM CST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 423 AM CST MON FEB 13 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 423 AM CST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT SNOW WILL AFFECT THE AREA TODAY AND TONIGHT AS A STORM SYSTEM MOVES THROUGH THE MIDWEST. CURRENT INDICATIONS SHOW 1 TO 2 INCHES CAN BE EXPECTED OVER THE ENTIRE OUTLOOK AREA. PATCHY FREEZING DRIZZLE IS POSSIBLE AFTER MIDNIGHT MONDAY NIGHT AND EARLY TUESDAY AS THE SNOW COMES TO AN END. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRENGTHENING STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS ON WEDNESDAY TO NEAR CHICAGO BY THURSDAY. RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY AFTERNOON...POSSIBLY MIXED WITH SNOW AND SLEET NORTHWEST OF A BELLE PLAINE TO DUBUQUE LINE IN NORTHEAST IOWA. MODERATE TO POSSIBLY HEAVY SNOW IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING ESPECIALLY NORTH OF INTERSTATE 80. ELSEWHERE A RAIN AND SNOW MIX WILL GRADUALLY CHANGE TO SNOW. AT LEAST SEVERAL INCHES OF SNOW ACCUMULATION IS LIKELY ESPECIALLY NORTH OF I-80...WITH THE POTENTIAL FOR AROUND 6 INCHES NEAR THE HIGHWAY 20 CORRIDOR. STAY TUNED TO LATER UPDATES AS ANY DEVIATION IN THE PATH OF THE STORM SYSTEM MAY CHANGE SNOW AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SNOWFALL AMOUNTS OVER AN INCH WILL BE APPRECIATED. LE/HAASE
In the hours before
Local storm report, Feb 13, 7:36 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CST MON FEB 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM SNOW 3 N BRIGHTON 41.22N 91.82W
02/13/2012 M1.8 INCH WASHINGTON IA CO-OP OBSERVER
SNOW TRANSITIONED TO FREEZING DRIZZLE AROUND 5PM AND BACK
TO SNOW AT 7PM. A LIGHT GLAZE OF ICE ON PAVED SURFACES.
&&
DCLocal storm report, Feb 13, 7:46 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CST MON FEB 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM SNOW 2 NNW NORTH LIBERTY 41.76N 91.62W
02/13/2012 M1.5 INCH JOHNSON IA TRAINED SPOTTER
CURRENTLY LIGHT FREEZING DRIZZLE...ROADS ARE BECOMING
SLIPPERY.
&&
DCLocal storm report, Feb 13, 7:50 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CST MON FEB 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM SNOW 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
02/13/2012 M1.0 INCH VAN BUREN IA TRAINED SPOTTER
SNOW ENDED APPROXIMATELY AT 530
&&
DCLocal storm report, Feb 13, 8:13 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CST MON FEB 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM SNOW ESE EDGEWOOD 42.64N 91.40W
02/13/2012 M1.2 INCH CLAYTON IA TRAINED SPOTTER
SNOWFALL TOTAL. DE2
&&
SCHULTZLocal storm report, Feb 13, 8:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CST MON FEB 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM SNOW 1 SW MACOMB 40.47N 90.69W
02/13/2012 M1.0 INCH MCDONOUGH IL TRAINED SPOTTER
&&
DCLocal storm report, Feb 13, 8:27 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CST MON FEB 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM SNOW 6 SSE ELMOVILLE 42.19N 90.02W
02/13/2012 M1.3 INCH CARROLL IL TRAINED SPOTTER
&&
DCNearby
Freezing Rain Advisories in Iowa, 2012Freezing Rain Advisories in Missouri, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.